Tornadoes · United States · Oklahoma · 2016
EF0 tornado, Strang to Spavinaw, Oklahoma, April 26, 2016
From Strang to Spavinaw, this EF0 tornado ran 4.7 miles across Mayes County on April 26, 2016, touching down at 11:35 PM CDT and reaching 750 yards wide. It killed nobody, and did $20,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- April 26, 2016
- Touchdown
- 11:35 PM CDT (04:35 UTC)
- Lifted
- 11:41 PM CDT (04:41 UTC)
- On the ground
- 6 minutes
- Path length
- 4.7 miles (7.6 km)
- Path width
- 750 yards (686 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- County
- Mayes County
- Touchdown point
- 36.382, -95.129
- Lift-off point
- 36.390, -95.044
- Record number
- 1604262235-01
The damage survey
32 damage points were recorded along this path by NWS TSA, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 85 mph.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
Thunderstorms developed over northeastern Oklahoma during the late morning and early afternoon hours of the 26th, as a weak upper level disturbance passed through the area. The storms produced small hail over portions of northeastern Oklahoma.||By late afternoon, the atmosphere over central and eastern Oklahoma had become very unstable. Thunderstorms developed along and ahead of a dry line that had moved into western Oklahoma. These storms quickly became severe as they moved eastward during the late afternoon and evening hours. The storms formed into a very organized squall line over central Oklahoma during the evening. Ahead of this squall line over eastern Oklahoma, very strong low level wind shear had developed as the low level jet strengthened across the area. As a result of this strong wind shear, coupled with moderately strong instability that persisted well into the overnight hours, this squall line was able to produced numerous tornadoes and widespread damaging wind as it moved across eastern Oklahoma.
This tornado uprooted a few trees, snapped numerous large tree limbs, and damaged outbuildings. Based on this damage, maximum estimated wind in the tornado was 75 to 85 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
34 minutes of warning. NWS TSA issued a tornado warning for this county at 04:01 UTC, 34 minutes before the tornado touched down, in force until 04:45 UTC.
The county was under a severe thunderstorm watch, issued at 03:22 UTC and running to 06:30 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 03:22 UTC | 06:30 UTC | Severe Thunderstorm Watch | TSA |
| 03:57 UTC | 04:30 UTC | Severe Thunderstorm Warning | TSA |
| 04:01 UTC | 04:45 UTC | Tornado Warning | TSA |
| 04:24 UTC | 05:15 UTC | Severe Thunderstorm Warning | TSA |
| 04:29 UTC | 05:15 UTC | Severe Thunderstorm Warning | TSA |
| 04:35 UTC | 04:52 UTC | Tornado Warning | TSA |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Enhanced Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 00:47 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the tornado touched down at Apr 26, 9:34 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Apr 26, 9:34 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 934 PM CDT TUE APR 26 2016 .DISCUSSION... QLCS is entering the northwest part of our forecast area at this time and will move east across all of eastern Oklahoma and northwest Arkansas overnight. Damaging winds will be the main threat, along with brief, isolated spinup tornadoes along the leading edge. Some hail may also occur, but most of it will be small. Have adjusted first period elements to fit current trends, with the rest of the forecast left as is. Update on the way. && .TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. && SHORT TERM...20 LONG TERM....05 PLATE
Hazardous weather outlook, Apr 26, 5:18 PM CDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 518 PM CDT TUE APR 26 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 518 PM CDT TUE APR 26 2016 ...SEVERE WEATHER EXPECTED TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. TORNADO. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 8 PM. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 8 PM. FLASH FLOOD. RISK...ELEVATED. AREA...MAINLY SOUTHEAST OKLAHOMA. ONSET...OVERNIGHT. HEAVY RAIN. RISK...ELEVATED. AREA...MAINLY SOUTHEAST OKLAHOMA. ONSET...OVERNIGHT. DISCUSSION... THUNDERSTORMS CURRENTLY DEVELOPING FROM NORTH CENTRAL INTO SOUTHWEST OKLAHOMA WILL MOVE EAST INTO EASTERN OKLAHOMA AND EVENTUALLY NORTHWEST ARKANSAS THIS EVENING AND OVERNIGHT. STRONG INSTABILITY AND INCREASING WIND SHEAR WILL SUPPORT A SIGNIFICANT SEVERE WEATHER RISK ACROSS THE AREA. LARGE HAIL AND DAMAGING WINDS BE POSSIBLE THROUGH THE OVERNIGHT HOURS...WITH THE TORNADO POTENTIAL BEING GREATEST PRIOR TO MIDNIGHT. THE TORNADIC POTENTIAL IS EXPECTED TO BE LESS DEFINED AS STORMS CONGEAL LATE THIS EVENING AND OVERNIGHT...ALTHOUGH SOME TORNADIC POTENTIAL WILL CONTINUE THROUGH THE NIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY AND SATURDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. SUNDAY AND MONDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS MAY CONTINUE INTO WEDNESDAY...MAINLY ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ADDITIONAL THUNDERSTORM CHANCES RETURN LATE THURSDAY NIGHT...WITH AN INCREASE IN COVERAGE AND INTENSITY EXPECTED FRIDAY AND SATURDAY. SEVERE WEATHER WILL BE POSSIBLE ALONG WITH AREAS OF FLOODING GIVEN THE EXPECTED RAINFALL AMOUNTS. AN UNSETTLED PATTERN WILL CONTINUE INTO EARLY NEXT WEEK WITH CONTINUED THUNDERSTORM CHANCES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Apr 26, 10:28 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1028 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM TSTM WND GST 5 W TULSA 36.13N 96.01W
04/26/2016 M72 MPH TULSA OK BROADCAST MEDIA
HIGHWAY 412 AND 49TH WEST AVENUE
&&
JDSLocal storm report, Apr 26, 10:46 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1046 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND GST 2 ENE COPAN 36.91N 95.89W
04/26/2016 M87 MPH WASHINGTON OK MESONET
&&
JDSLocal storm report, Apr 26, 11:07 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1107 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 PM TSTM WND GST 2 N EUFAULA 35.32N 95.58W
04/26/2016 E65 MPH MCINTOSH OK TRAINED SPOTTER
ON HIGHWAY 69
&&
JDSLocal storm report, Apr 26, 11:09 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1109 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM TSTM WND GST 4 WSW TULSA 36.11N 95.99W
04/26/2016 M72 MPH TULSA OK AMATEUR RADIO
AT 37TH AND JACKSON
&&
JDSLocal storm report, Apr 26, 11:11 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1111 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 PM TSTM WND GST 3 S CHECOTAH 35.43N 95.52W
04/26/2016 E70 MPH MCINTOSH OK EMERGENCY MNGR
&&
JDSLocal storm report, Apr 26, 11:27 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1127 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 PM TSTM WND GST 2 NW HUGO 34.03N 95.53W
04/26/2016 M65 MPH CHOCTAW OK MESONET
&&
JDSThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Springfield, MO (KSGF), 00:00Z
4.6 hours before the tornado, 128 km from the path. April 27, 2016.
- Mixed-layer CAPE
- 851 J/kg
- Mixed-layer CIN
- -259 J/kg
- Surface CAPE
- 1014 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
- 0-3 km lapse rate
- 4.9 K/km
Springfield, MO (KSGF), 12:00Z
7.4 hours after it, 128 km from the path. April 27, 2016.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -89399 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1712 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 559 m²/s²
- 0-3 km storm-relative helicity
- 606 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.5 K/km
The surface observations
Claremore Regional Airport (GCM), 37 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 02:35 UTC | 75.2 | 64.4 | 150° 14 kt | 20 | 1001 | |
| 02:55 UTC | 73.4 | 64.4 | 170° 10 kt | 1001.7 | ||
| 03:15 UTC | 75.2 | 62.6 | 170° 11 kt | 15 | 1002 | |
| 03:35 UTC | 73.4 | 62.6 | 160° 11 kt | 16 | 1002.4 | |
| 03:55 UTC | 73.4 | 64.4 | 160° 15 kt | 20 | 1001.7 | |
| 04:15 UTC | 69.8 | 55.4 | 280° 26 kt | 45 | 1004.4 | -VCTSRA |
| 04:35 UTC | 59 | 55.4 | 300° 10 kt | 22 | 1004.7 | +VCTSRA |
| 04:55 UTC | 59 | 57.2 | 260° 10 kt | 1006.8 | TSRA | |
| 05:15 UTC | 59 | 57.2 | 260° 8 kt | 1007.1 | TSRA | |
| 05:35 UTC | 59 | 57.2 | 290° 5 kt | 1006.4 | +TSRA | |
| 05:55 UTC | 57.2 | 55.4 | 310° 4 kt | 1005.4 | TSRA | |
| 06:15 UTC | 57.2 | 55.4 | 130° 4 kt | 1006.1 | +TSRA |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Tulsa radar (KINX), 49 km away, was scanning. The volume nearest the touchdown began at 04:35 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 03:37 UTC | TSTM WND DMG | 8 Ne Broken Arrow | Wagoner, OK | TREE DAMAGE FROM THUNDERSTORM WINDS IN STEEPLECHASE SUBDIVISION. |
| 04:05 UTC | TSTM WND DMG | Foyil | Rogers, OK | TREES DOWN. PUBLIC PHOTO POSTED ON BROADCAST MEDIA FACEBOOK PAGE. TIME ESTIMATED VIA RADAR. |
| 04:16 UTC | TORNADO | 8 Wnw Vinita | Craig, OK | THIS TORNADO UPROOTED A FEW TREES...SNAPPED NUMEROUS LARGE TREE LIMBS...AND DAMAGED OUTBUILDINGS. |
| 04:42 UTC | TORNADO | 1 W Spavinaw | Mayes, OK | |
| 04:45 UTC | TSTM WND DMG | 4 S Bluejacket | Craig, OK | DAMAGE TO HOMES...OUTBUILDINGS AND TREES. TIME ESTIMATED VIA RADAR. |
| 04:45 UTC | TSTM WND DMG | Kansas | Delaware, OK | DAMAGE TO TREES. ALSO POWER OUTAGES IN THE AREA. TIME ESTIMATED VIA RADAR. |
| 04:45 UTC | TSTM WND DMG | Twin Oaks | Delaware, OK | DAMAGE TO A TRAILER HOME AND TREES. PUBLIC PHOTOS POSTED ON BROADCAST MEDIA FACEBOOK PAGE. TIME ESTIMATED VIA RADAR. |
| 04:45 UTC | TSTM WND GST 70 | Spavinaw | Mayes, OK | |
| 04:57 UTC | TORNADO 1 | Twin Oaks | Delaware, OK | TIME ESTIMATED BY RADAR. STORM SURVEY TEAM HAS ASSIGNED A PRELIMINARY EF1 RATING. |
| 04:57 UTC | TORNADO | Twin Oaks | Delaware, OK | TIME ESTIMATED BY RADAR |
| 05:10 UTC | TSTM WND DMG | Jay | Delaware, OK | DAMAGE TO THE BASEBALL FIELD AND BUILDINGS IN TOWN. PUBLIC POST ON BROADCAST MEDIA FACEBOOK PAGE. TIME ESTIMATED VIA RADAR. |
| 05:15 UTC | TSTM WND DMG | 8 E Jay | Delaware, OK | LARGE TREE LIMBS DOWN. TIME ESTIMATED USING RADAR. |
| 05:15 UTC | TSTM WND DMG | Colcord | Delaware, OK | DAMAGE TO TREES AND TO AN OUTBUILDING. PHOTOS RECEIVED VIA SOCIAL MEDIA. TIME ESTIMATED VIA RADAR. |
| 05:20 UTC | TSTM WND DMG | 3 Wnw Wyandotte | Ottawa, OK | TREES DOWN IN THE TWIN BRIDGES AREA. TIME ESTIMATED VIA RADAR. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2016 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are
The other tornadoes of April 26, 2016
35 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 26 | 12:52 PM CDT | EF1 | Warren, MO | 5.5 | 100 | |||
| April 26 | 1:24 PM CDT | EF0 | Saint Charles, MO | 0.3 | 50 | |||
| April 26 | 3:47 PM CDT | EF0 | Geary, KS | 0.0 | 10 | |||
| April 26 | 3:58 PM CDT | EF0 | Sumner, KS | 1.1 | 50 | |||
| April 26 | 5:38 PM CDT | EF1 | Vanderburgh, IN | 7.5 | 250 | $250,000 | ||
| April 26 | 5:42 PM CDT | EF0 | Shawnee, KS | 0.0 | 20 | |||
| April 26 | 5:47 PM CDT | EF0 | Haskell, TX | 1.5 | 25 | |||
| April 26 | 7:20 PM EDT | EF0 | Greene, IN | 0.1 | 75 | $15,000 | ||
| April 26 | 7:47 PM CDT | EF0 | Smith, KS | 0.3 | 100 | |||
| April 26 | 8:08 PM CDT | EF0 | Canadian, OK | 4.1 | 50 | $12,000 | ||
| April 26 | 8:43 PM CDT | EF1 | Oklahoma, OK | 10.0 | 150 | $10,000 | ||
| April 26 | 8:49 PM CDT | EF0 | Oklahoma, OK | 3.7 | 100 | $4,000 | ||
| April 26 | 9:22 PM CDT | EF0 | Grayson, TX | 0.2 | 80 | $200,000 | ||
| April 26 | 9:44 PM CDT | EF1 | Osage, OK | 3.8 | 450 | |||
| April 26 | 9:50 PM CDT | EF1 | Pontotoc, OK | 2.0 | 200 | $20,000 | ||
| April 26 | 9:52 PM CDT | EF1 | Osage, OK | 6.9 | 900 | $15,000 | ||
| April 26 | 10:00 PM CDT | EF1 | Creek, OK | 5.6 | 550 | $20,000 | ||
| April 26 | 10:00 PM CDT | EF1 | Pawnee, OK | 7.0 | 800 | $150,000 | ||
| April 26 | 10:00 PM CDT | EF0 | Grayson, TX | 2.4 | 150 | 5 | $450,000 | |
| April 26 | 10:11 PM CDT | EF0 | Grayson, TX | 6.0 | 75 | $80,000 | ||
| April 26 | 10:18 PM CDT | EF1 | Tulsa, OK | 3.8 | 600 | $150,000 | ||
| April 26 | 10:26 PM CDT | EF1 | Tulsa, OK | 2.7 | 350 | $100,000 | ||
| April 26 | 10:36 PM CDT | EF1 | Tulsa, OK | 1.0 | 150 | $10,000 | ||
| April 26 | 11:11 PM CDT | EF1 | McIntosh, OK | 7.5 | 400 | $100,000 | ||
| April 26 | 11:16 PM CDT | EF0 | Craig, OK | 10.1 | 500 | $20,000 | ||
| April 26 | 11:34 PM CDT | EF1 | Muskogee, OK | 5.1 | 800 | $50,000 | ||
| April 26 | 11:46 PM CDT | EF1 | Cherokee, OK | 7.2 | 700 | $150,000 | ||
| April 26 | 11:58 PM CDT | EF1 | Delaware, OK | 10.1 | 850 | $100,000 | ||
| April 26 | 12:03 AM CDT | EF1 | Pushmataha, OK | 1.5 | 500 | $125,000 | ||
| April 26 | 12:07 AM CDT | EF1 | Ottawa, OK | 1.6 | 350 | $150,000 | ||
| April 26 | 12:21 AM CDT | EF1 | Newton, MO | 0.8 | 150 | $50,000 | ||
| April 26 | 12:23 AM CDT | EF1 | Sequoyah, OK | 4.3 | 500 | $25,000 | ||
| April 26 | 12:29 AM CDT | EF1 | Benton, AR | 9.1 | 600 | $50,000 | ||
| April 26 | 12:41 AM CDT | EF1 | Benton, AR | 2.0 | 350 | $30,000 | ||
| April 26 | 12:53 AM CDT | EF1 | Crawford, AR | 2.4 | 300 | $50,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.